MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE 3 SYSTEM CONTROLLER; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE 3 SYSTEM CONTROLLER; VENTRICULAR (ASSIST) BYPASS
Model Number 106128
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/24/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of the backup battery leaking acid was not confirmed.It was reported that the backup battery (serial number: (b)(4)) was exchanged; however, additional information reported stated that no product would be returned for evaluation.It was also reported that no damage related to the reported event was observed on the heartmate 3 system controller (serial number: (b)(4)).The root cause of the reported event could not be conclusively determined through this analysis.The device history records were reviewed, and the records revealed that the heartmate 3 system controller, serial number (b)(4), was manufactured in accordance with manufacturing and qa specifications.The heartmate 3 system controller was shipped to the customer on 28dec2020.Heartmate 3 instructions for use (rev.C) section 8, entitled ¿equipment storage and care¿, and heartmate 3 patient handbook (rev.D) section 6, entitled ¿caring for the equipment¿, addresses how to properly care for and maintain the equipment for proper use, including how to ensure that the backup battery is properly installed.Heartmate 3 patient handbook (rev.D) cautions users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.
 
Event or Problem Description
It was reported that the patient's emergency backup battery (ebb) was exchanged and found to be leaking acid.

Brand Name
HEARTMATE 3 SYSTEM CONTROLLER
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
bob fryc
6035 stoneridge drive
pleasanton, CA 94588
7818528204
MDR Report Key16690309
Report Number2916596-2023-01860
Device Sequence Number15294401
Product Code DSQ
UDI-Device Identifier00813024011255
UDI-Public00813024011255
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/06/2023
Device Model Number106128
Device Catalogue Number106128
Device Lot Number7698935
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2023
Initial Report FDA Received Date04/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/07/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age57 YR
Patient SexMale
Patient Weight183 KG
Patient EthnicityHispanic